Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 67, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2015, 11:41 AM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2015, 11:41 AM CDT (16:41 UTC)
- Expired
- Jun 8, 2015, 12:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 39 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
115
WUUS54 KOHX 081641
SVROHX
TNC125-161-081715-
/O.NEW.KOHX.SV.W.0067.150608T1641Z-150608T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1141 AM CDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN STEWART COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1215 PM CDT
* AT 1137 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIG ROCK...
AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN STEWART AND NORTHWESTERN MONTGOMERY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3664 8784 3665 8733 3660 8732 3651 8785
3666 8790 3667 8785
TIME...MOT...LOC 1640Z 255DEG 36KT 3662 8770
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
102 follow-up statements
326 WWUS54 KOHX 081650 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1150 AM CDT MON JUN 8 2015 TNC125-161-081715- /O.CON.KOHX.SV.W.0067.000000T0000Z-150608T1715Z/ STEWART TN-MONTGOMERY TN- 1150 AM CDT MON JUN 8 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN MONTGOMERY AND NORTHEASTERN STEWART COUNTIES UNTIL 1215 PM CDT... AT 1148 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF FORT CAMPBELL NORTH...AND MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN STEWART AND NORTHWESTERN MONTGOMERY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3664 8771 3665 8733 3660 8732 3654 8767 TIME...MOT...LOC 1650Z 255DEG 36KT 3665 8758 HAIL...<.75IN WIND...60MPH $$ 10
600 WWUS54 KOHX 081709 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1209 PM CDT MON JUN 8 2015 TNC125-161-081719- /O.EXP.KOHX.SV.W.0067.000000T0000Z-150608T1715Z/ STEWART TN-MONTGOMERY TN- 1209 PM CDT MON JUN 8 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY AND NORTHEASTERN STEWART COUNTIES WILL EXPIRE AT 1215 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3664 8771 3665 8733 3660 8732 3654 8767 TIME...MOT...LOC 1709Z 255DEG 36KT 3670 8735 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:36 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 8, 10:36 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1036 AM CDT MON JUN 8 2015 .UPDATE... MAIN ISSUE TODAY WILL BE THE POTENTIAL FOR SEVERE WEATHER. CURRENTLY A LINE OF SHOWERS IS LOCATED FROM MACON COUNTY SOUTHWESTWARD TO WAYNE COUNTY. THIS LINE SHOULD CONTINUE TO PUSH EASTWARD WITH ADDITIONAL DEVELOPMENT LIKELY THROUGH 18Z PER THE LATEST HRRR RUNS. BUMPED POPS UP ON THE PLATEAU PRIOR TO 18Z FOR THIS LINE AND ADDITIONAL DEVELOPMENT. ALSO BUMPED UP HIGHS ON THE PLATEAU WITH QUICK WARMING THIS MORNING DUE FULL SUN. AS FAR AS THE SEVERE POTENTIAL THE FOCUS WILL MAINLY BE THIS AFTERNOON. EFFECTIVE BULK SHEAR SHOULD INCREASE TO AOB 30 KTS BY 21Z. SHORT WAVE TROUGH AXIS SHOULD BE JUST WEST OF THE AREA BY THAT TIME WITH SFC BOUNDARY JUST PUSHING INTO THE FAR NW CORNER OF THE CWA. ONE BIG QUESTION WILL BE HOW MUCH RECOVERY WILL OCCUR WITH CURRENT CONVECTION. HRRR HAS BEEN BREAKING OUT DISORGANIZED SCATTERED SHOWERS AND STORMS ACROSS THE AREA BY 18Z. THE ASSOCIATED CLOUD COVER LOOKS TO HOLD CAPE VALUES TO 1500 J/KG OR LESS AND NOT FAVOR A LARGE ORGANIZED SEVERE THREAT. IF CONVECTION CAN HOLD OFF UNTIL MID AFTERNOON A MORE ORGANIZED SEVERE POTENTIAL COULD BE POSSIBLE. THE MAIN CONCERN WOULD BE DAMAGING WINDS. AN ISOLATED SEVERE HAIL REPORT COULD BE POSSIBLE WITH THE STRONGEST UPDRAFTS BUT WBZ HEIGHT WAS 10.7 KFT ON 12Z OHX SOUNDING. AN ISOLATED TORNADO CAN NOT BE COMPLETELY RULED OUT DUE TO ANY ENHANCED SHEAR WITH RESIDUAL OUTFLOW BOUNDARIES WITH THE MORNING CONVECTION. IF CONVECTION IS SCATTERED PER HRRR THEN AN ISOLATED SEVERE THREAT WILL STILL BE POSSIBLE WITH MAINLY DAMAGING WINDS BEING THE ISSUE. REAGAN && .PREV DISCUSSION... /ISSUED 751 AM CDT MON JUN 8 2015/ UPDATE... WITH ISO SHWRS/TSTMS DEVELOPING NEAR THE TN/KY BORDER ACROSS WRN PORTIONS OF MID STATE AND EXPECTED TO CONTINUE MOVING EWD THRU THE NEXT COUPLE OF HRS...UPDATED THE SUITE OF FORECAST PRODUCTS TO MENTION A SLIGHT CHANCE OF SHWRS/TSTMS ACROSS LOCATIONS NEAR THE TN/KY BORDER OVER THE NEXT COUPLE OF HRS. ALSO MOVED SLIGHT CHANCE AREA OF SHWRS/TSTMS FURTHER S ACROSS WRN PORTIONS OF MID STATE. TWEAKED HRLY TEMPS...DEWPOINTS...SKY CONDITION...AND WIND SPEED/DIRECTION GRIDS ALSO. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 10
Hazardous weather outlook, Jun 8, 5:00 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON JUN 8 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-091000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE THIS AFTERNOON AND EVENING. MAIN CONCERNS WITH SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS. LARGE HAIL AND AN ISOLATED TORNADO OR TWO CAN NOT BE TOTALLY RULED OUT EITHER. LOCALIZED FLOODING WILL ALSO BE A CONCERN...WITH SOME SPOTS... ESPECIALLY ACROSS THE UPPER CUMBERLAND REGION THIS EVENING... POTENTIALLY EXPERIENCING TWO TO THREE INCHES OF RAIN IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Jun 8, 11:33 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1133 AM CDT MON JUN 8 2015
TNZ005-006-081700-
MONTGOMERY-STEWART-
1133 AM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...
AT 1131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BIG ROCK...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BIG ROCK.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3667 8785 3664 8784 3665 8743 3656 8741
3648 8788 3667 8794
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:33 AM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| Jun 8, 12:22 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 38 min |
| Jun 8, 12:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 34 min |
| Jun 8, 1:07 PM CDT | Special Weather Statement | OHX | DeKalb | 38 min |
| Jun 8, 1:08 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 52 min |
| Jun 8, 1:13 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 32 min |
| Jun 8, 1:14 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 46 min |
| Jun 8, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 31 min |
| Jun 8, 1:36 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 24 min |
| Jun 8, 1:41 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, White | 49 min |
| Jun 8, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 27 min |
| Jun 8, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 34 min |
| Jun 8, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 31 min |
| Jun 8, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 25 min |
| Jun 8, 2:32 PM CDT | Special Weather Statement | OHX | Cumberland | 28 min |
| Jun 8, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 23 min |
| Jun 8, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 34 min |
| Jun 8, 2:46 PM CDT | Special Weather Statement | OHX | Wayne | 44 min |
| Jun 8, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 37 min |
| Jun 8, 2:59 PM CDT | Special Weather Statement | OHX | Lawrence | 31 min |
| Jun 8, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 32 min |
| Jun 8, 3:05 PM CDT | Special Weather Statement | OHX | Dickson | 25 min |
| Jun 8, 3:09 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Jun 8, 3:20 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Wilson | 3 hr |
| Jun 8, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Williamson | 39 min |
| Jun 8, 3:31 PM CDT | Special Weather Statement | OHX | Lawrence | 29 min |
| Jun 8, 3:43 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 47 min |
| Jun 8, 3:46 PM CDT | Special Weather Statement | OHX | Perry | 44 min |
| Jun 8, 4:01 PM CDT | Special Weather Statement | OHX | Williamson | 29 min |
| Jun 8, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 35 min |
| Jun 8, 4:24 PM CDT | Special Weather Statement | OHX | Hickman | 36 min |
| Jun 8, 4:26 PM CDT | Special Weather Statement | OHX | Smith | 34 min |
| Jun 8, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 36 min |
| Jun 8, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 18 min |
| Jun 8, 4:46 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 3 hr |
| Jun 8, 4:59 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Rutherford, Williamson and 1 more | 3 hr |
| Jun 8, 5:11 PM CDT | Special Weather Statement | OHX | Rutherford | 34 min |
| Jun 8, 5:19 PM CDT | Special Weather Statement | OHX | Overton | 26 min |
| Jun 8, 6:08 PM CDT | Special Weather Statement | OHX | Stewart | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.